MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN95 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN95 TEST KIT
Catalog Number 421982
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of false resistant ceftriaxone results obtained on a cap survey strain (citrobacter braakii) when testing with the vitek® 2 ast-gn95 test kit, lot 6850485403.The resistant ceftriaxone result was obtained with initial and repeat testing.The expected result was susceptible.When the customer received the survey results, she tested with microscan and obtained susceptible results.The customer did repeat testing on (b)(6) 2018 and obtained a susceptible result.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed for false resistant ceftriaxone (ctr) results obtained twice (mics = 32 and 8) with cap 2018 d-12 survey strain, citrobacter braakii, when testing with the vitek® 2 ast-gn95 test kit, lot 6850485403.The internal biomérieux cap 2018 d-12 strain was re-hydrated, subcultured to tsab and demonstrated two (2) distinct colony morphologies.The colonies were isolated, and the identifications were confirmed as c.Braakii.Testing included vitek ast-gn95 cards from the customer's lot (6850485403) in duplicate, as well as broth microdilution (bmd) as the reference method for cro02n formulation found in this card, for both strains.Only two (2) lots of vitek 2 gn95 cards were manufactured to date and the second lot (random lot) was not available for this investigation.Test results on strain 911785 and 911786 (biomérieux internal cap strains): all four (4) vitek 2 gn95 cards resulted in susceptible ceftriaxone mics

Brand Name
VITEK® 2 AST-GN95 TEST KIT
Common Device Name
VITEK® 2 AST-GN95 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7893636
Report Number1950204-2018-00383
Device Sequence Number13841007
Product Code LON
UDI-Device Identifier03573026565923
UDI-Public03573026565923
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2019
Device Catalogue Number421982
Device Lot Number6850485403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1